I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Tinnitus on HT

User
Posted 04 Aug 2021 at 20:47

After nearly 7 months on injectable Decapeptyl hormone therapy I seem to have developed quite annoying tinnitus which is a nightmare at bed time. It is a ( uncommon ) side-effect listed on patient sheet but just wondered if any of you out there are experiencing this. 
Thanks 

If life gives you lemons , then make lemonade

User
Posted 05 Aug 2021 at 11:40

I have tinnitus, but it predates my prostate cancer, so I don't think I can blame that 😁. In my case it's a constant high-pitched tone in my ears. I only really notice it when I'm in quiet surroundings.

Chris

Edited by member 05 Aug 2021 at 13:34  | Reason: Not specified

User
Posted 05 Aug 2021 at 13:18
I have tinnitus and after a while the brain ceases to 'hear' it. It doesn't bother me now at all.

The nights will be the worst because of the silence, you need to fill that silence with another noise rather than the tinnitus.

Two options, are a white noise machine, you know the sort of thing, they also play gentle winds, waves breaking on the shore etc. Or a good old simple fan. You don't have to point it at you if you don't want the chill but it is a good source of white noise.

User
Posted 05 Aug 2021 at 18:10

I use one of these at night, Chris. Inexpensive and works really well.

Portable White Noise Machine Baby, FANSBEN 13 Soothing Sounds Therapy Super Mini Sleep Sound Machine for Sleeping Babies Adults with Adjustable Volume for Home Office Travel

https://www.amazon.co.uk/dp/B096531C3X/ref=cm_sw_r_cp_api_glt_fabc_C0YSPTAG8EMJW09K15JR

Edited by member 05 Aug 2021 at 18:12  | Reason: Not specified

Show Most Thanked Posts
User
Posted 05 Aug 2021 at 08:28

Sorry Chris.

I have Tinnitus, but it predates prostate cancer by 20 years. In my case it was sudden onset together with sudden loss of hearing in that ear (this is unusual).

I don't notice it or think about it now unless something reminds me of it (although it hasn't got any less bad), so you can get used to it, but it was annoying when it initially started until I had got used to it.

User
Posted 05 Aug 2021 at 08:41

Hi Chris,  sorry to hear this (no pun intended!).  I had ringing in my ears when I first started Decapeptyl and couldn’t make out what it was.  There was no escape from it but it did cease after a while can’t remember how long, maybe my body had got used to the treatment?

Hope it sorts itself out soon.

Arthur

 

User
Posted 05 Aug 2021 at 10:47
Thanks guys. No issue during day as I’m busy and noise around me. It’s night time that’s the killer and if I wake then I can’t back to sleep

If life gives you lemons , then make lemonade

User
Posted 05 Aug 2021 at 11:40

I have tinnitus, but it predates my prostate cancer, so I don't think I can blame that 😁. In my case it's a constant high-pitched tone in my ears. I only really notice it when I'm in quiet surroundings.

Chris

Edited by member 05 Aug 2021 at 13:34  | Reason: Not specified

User
Posted 05 Aug 2021 at 13:18
I have tinnitus and after a while the brain ceases to 'hear' it. It doesn't bother me now at all.

The nights will be the worst because of the silence, you need to fill that silence with another noise rather than the tinnitus.

Two options, are a white noise machine, you know the sort of thing, they also play gentle winds, waves breaking on the shore etc. Or a good old simple fan. You don't have to point it at you if you don't want the chill but it is a good source of white noise.

User
Posted 05 Aug 2021 at 15:37
Great advice thanks

If life gives you lemons , then make lemonade

User
Posted 05 Aug 2021 at 18:10

I use one of these at night, Chris. Inexpensive and works really well.

Portable White Noise Machine Baby, FANSBEN 13 Soothing Sounds Therapy Super Mini Sleep Sound Machine for Sleeping Babies Adults with Adjustable Volume for Home Office Travel

https://www.amazon.co.uk/dp/B096531C3X/ref=cm_sw_r_cp_api_glt_fabc_C0YSPTAG8EMJW09K15JR

Edited by member 05 Aug 2021 at 18:12  | Reason: Not specified

 
Forum Jump  
©2021 Prostate Cancer UK